Aa
Aa
A
A
A
Close
Avatar universal

rash on arm,hands and under arms

Hi all! I am still waiting for my first appt with the surgeon and endo having been to an ultra sound where they found a 4.4 nodule.  however, as i am preparing for that and writing down all the weird symptoms i have been having these last 13 years (symptoms most doctors have thought related to thyroid only to have the tests always come back normal) and i wonder, i have a recurring bumpy scaly itchy rash that i get under both arms and on my forearm and sometimes at the base of my throat and on my hands, also, inside my ears and no doctor has ever been able to figure out what it is(and ive been to many including dermatologists) no medicine ever helps it and if it does its very temporary and then stops working. any one else have something like that? I'm wondering if all this is related to thyroid or autoimmune disease. ( I'm embarrassed to admit ive been made to feel like such a hypochondriac i actually began to believe it and stopped pursuing these symptoms after i was told it was all in my head and was prescribed prozac! which really tee'ed me off! and i did not take although i tried paxil for awhile till i decided it was all bullcrap!) I should mention my sister has lupus and my dad and brother both have ulcerative colitus so i do have autoimmune in my family.  Thanks for any help.
5 Responses
Sort by: Helpful Oldest Newest
176557 tn?1222890311
Yes, yes, yes!  I had the same kind of rash on my hands, and then eventually under my arms before being diagnosed with Graves and for a while afterwards.

As a matter of fact, the rash is what finally sent me to my doctor after ignoring all the hyperactive thyroid symptoms for months.  

So, it may not be in your head.  No doctor has ever explained the connection, but it is my personal feeling that they are connected.

Good luck to you. Hope the endo can help.
Helpful - 0
Avatar universal
I have a rsh pop up too every now and then for a few days...like an excema type thing.
I suffer with Graves too.

I use a powder called Curash (sulfur and cornflour) and that seems to take the lumpy swelling look away and itching.
It seems to settle it and I gave up on cortisone creams a long time ago.
Helpful - 0
Avatar universal
Thank you!!  I've always wondered about this rash and ive tried all the cortisone creams and many other potions but not "curash" so i will try that next.
Helpful - 0
558632 tn?1303471125
OMG i just posted something about rash and graves

so i guess this answers my question.

thanks again guys.

Kim
Helpful - 0
Avatar universal
That rash sounds so uncomfortable.  Its really bad when doctors struggle to identify something and grab for the prozac.

I do hope you get a solution real soon!  Amazing to read about the link to Graves disease.

Glad you gave up the notion that it was in your head!!!  How frustrating.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.